Alert archive / Colorado / High Wind Watches in 2018
High Wind Watch 6, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Apr 16, 2018, 3:10 PM MDT for 18 counties in Colorado. It took effect at Apr 17, 2018, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 3:10 PM MDT (21:10 UTC)
- In effect from
- Apr 17, 2018, 11:00 AM MDT
- Expired
- Apr 17, 2018, 3:35 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WWUS75 KPUB 162110 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 310 PM MDT Mon Apr 16 2018 COZ069>071-083>089-093>099-170515- /O.NEW.KPUB.HW.A.0006.180417T1700Z-180418T0300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 310 PM MDT Mon Apr 16 2018 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday evening. * LOCATION...The San Luis Valley, the Interstate 25 Corridor, eastern Fremont County and all of the Southeast Plains * CAUSE AND TIMING...Strong west to southwest winds will develop during the morning, then become northwest by late Tuesday afternoon as a cold front moves through the region. * WIND...West to Southwest 35 to 45 mph with gusts to 60 mph in the late morning, becoming West to Northwest 35 to 45 mph with gusts to 60 mph by late afternoon. * IMPACT...Dangerous cross winds on east to west oriented roads, including Interstate 25, will be possible. This will cause hazards to high profile and light weight vehicles. Areas of blowing dust and reduced visibility will also be possible in rural areas Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
873 WWUS75 KPUB 170242 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 842 PM MDT Mon Apr 16 2018 COZ069>071-083>089-093>099-171100- /O.CON.KPUB.HW.A.0006.180417T1700Z-180418T0300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 842 PM MDT Mon Apr 16 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * LOCATION...All of the southeast Colorado plains and the San Luis Valley including the Interstate 25 and Highway 50 corridors. * CAUSE AND TIMING...A strong upper level jetstream will track across the region late Tuesday morning through Tuesday evening. * WIND...Increasing to west southwest 35 to 45 gusting to 60 mph late Tuesday morning becoming west to northwest 35 to 45 gusting to 60 mph by late Tuesday afternoon. * IMPACT...Strong crosswinds will create hazardous travel conditions especially for high profile and light weight vehicles on north south oriented roads including Interstate 25. Blowing dust will create poor visibility. Minor tree and property damage will be possible. Blowing dust and flying debris will pose a hazard to anyone outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
155 WWUS75 KPUB 170935 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 335 AM MDT Tue Apr 17 2018 COZ069>071-083>089-093>099-171745- /O.UPG.KPUB.HW.A.0006.180417T1700Z-180418T0300Z/ /O.NEW.KPUB.HW.W.0011.180417T1600Z-180418T0200Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Canon City, Penrose, Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Trinidad, Ordway, Olney Springs, La Junta, Rocky Ford, Branson, Kim, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 335 AM MDT Tue Apr 17 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from 10 AM this morning to 8 PM MDT this evening. * LOCATION...All of the southeast Colorado plains and the San Luis Valley including the Interstate 25 and Highway 50 corridors. * WIND...35 to 45 mph, with gusts of 55 to 60 mph. Winds will be southwest to west through early afternoon, and will then becoming west to northwest in the late afternoon and evening. * IMPACT...Strong crosswinds will create hazardous travel conditions, especially for high profile and light weight vehicles, on north to south oriented roads, including Interstate 25. Blowing dust could at times create poor visibility. Minor tree and property damage will be possible. Blowing dust and flying debris will pose a hazard to anyone outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ077-078-171745- /O.NEW.KPUB.HW.W.0011.180417T1600Z-180418T0200Z/ Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- INCLUDING Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, and Westcliffe 335 AM MDT Tue Apr 17 2018 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from 10 AM this morning to 8 PM MDT this evening. * LOCATION...Western and Central Fremont County and the Wet Mountain Valley. * WIND...35 to 45 mph, with gusts of 55 to 60 mph. Southwest to west winds through early afternoon, then becoming west to northwest. * IMPACT...Strong crosswinds will create hazardous travel conditions, especially for high profile and light weight vehicles, on north to south oriented roads. Blowing dust could at times create poor visibility. Minor tree and property damage will be possible. Blowing dust and flying debris will pose a hazard to anyone outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 16, 11:40 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 16, 11:40 AM MDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1140 AM MDT Mon Apr 16 2018 .SHORT TERM...(Today and tonight) Issued at 500 AM MDT Mon Apr 16 2018 The main concern for today is the high fire danger. The upper level ridge currently over the area, will be shifting eastward thru the day as an upper level trof deepens over the western U.S. This deepening low will lead to increasing west to southwest flow aloft over the area today, and increasing surface winds. Afternoon humidities are forecast to fall below 15 percent over most of the lower elevations today. At this time, the current Red Flag Warning area for today still looks good, except that the lower elevations of Chaffee county will also likely see Red Flag conditions develop as well, so will add fire zone 220 (Lake & Chaffee counties) to the existing Warning. Temps today will be above average by 10 degrees or more. Highs are forecast to be in the mid 70s to lower 80s acrs the southeast plains, and in the 60s to around 70 in the San Luis and Upper Arkansas River Valleys. Tonight's low temps will be a bit challenging, as south to southwest winds in many areas should keep temps quite mild. Late tonight there could be a few showers over the higher peaks along the Continental Divide. .LONG TERM...(Tuesday through Sunday) Issued at 500 AM MDT Mon Apr 16 2018 Relatively active longer term anticipated with primary meteorological issues being fire weather concerns, winds/areas of blowing dust, pops, qpf, snow amounts, thunderstorms and temperatures. Initial longer term meteorological issues from Tuesday into Tuesday evening will be winds, areas of blowing dust eastern sections and fire weather threat over the eastern 2/3rds of the forecast district as well as accumulating snow over the central mountains as healthy upper system passes by to our north. Will maintain existing red flag warning over the majority of the forecast district from later Tuesday morning into Tuesday evening as windy and dry conditions interact with above seasonal mid-April temperatures. In addition, several inches of accumulating snow is anticipated over portions of the central mountains from Tuesday into Tuesday night. Another concern during the Tuesday into Tuesday night will be the potential for strong winds and areas of blowing dust. As always, WFO Pueblo will monitor closely. Then, a return to to less active meteorological conditions should be noted from Wednesday into Thursday morning, thanks to dry zonal to southwest upper flow and minimal upper disturbance activity. Also, elevated/localized fire weather concerns will again be possible both days. Then, the next round of unsettled conditions(including the potential for increased winds, pops, qpf and thunderstorms as well as areas of snow) is anticipated from later Thursday into Saturday evening as vigorous closed upper low located over far north-central Arizona at 06Z Friday shifts into the 4-Corners region by sunrise Friday before shifting into the Oklahoma/Texas panhandle region by 12Z Saturday and then into Arkansas by 12Z Sunday. A quieter and warmer weather regime should develop over southern Colorado from Sunday into at least Monday morning, thanks to transitory upper ridging moving across the area. At this time, the highest potential for gusty winds over the forecast district during the longer term should be experienced from Tuesday into Tuesday evening and then again from later Thursday into Saturday. Warmest temperatures during the longer term should be realized from Tuesday into Thursday and then again by next Monday, while coolest conditions should be noted from Friday into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1133 AM MDT Mon Apr 16 2018 VFR conditions expected the next 24 hrs at all taf sites. S-SW winds will increase at all sites this afternoon, with gusts to 20-25 kts at KPUB and KALS, and around 30 kts at KALS. Winds then briefly diminish overnight before increasing again on Tue, with W-SW winds gusting over 40 kts possible at all terminals after 17z. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 8 PM MDT Tuesday for COZ222- 224>237. Red Flag Warning until 8 PM MDT this evening for COZ220-222- 224>230-233-237. && AVIATION...PETERSEN
Hazardous weather outlook, Apr 16, 11:51 AM MDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1151 AM MDT Mon Apr 16 2018 COZ058>089-093>099-171800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1151 AM MDT Mon Apr 16 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight High fire danger is expected today in many areas, as a result of breezy southwest winds, low humidities, and dry fuels. The highest fire danger can be expected over Chaffee, Fremont, El Paso, Pueblo, Huerfano, Las Animas and Baca counties, and in the San Luis Valley, and the lower slopes of the Sangre de Cristo and Wet mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday High fire danger is expected again from late Tuesday morning into Tuesday evening as strong southwest to west winds, low humidity and dry fuels will lead to conditions that will be favorable for the rapid ignition, growth and spread of fires. Another concern Tuesday will be the possibility of high winds and areas of blowing dust, especially across the southeast plains and in the San Luis Valley. Wind gusts in excess of 50 mph will be possible over lower elevations, while wind gusts in excess of 70 mph will be possible over many higher terrain locations. Also, one to four inches of snow is anticipated over portions of the Central mountains from Tuesday into Tuesday evening. Then, unsettled conditions, including strong winds, heavy rain thunderstorms and snow will be possible over the area from late Thursday into Saturday evening as another storm system impacts the area. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/77
Nearby
High Wind Watches in Colorado, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.